MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil would not detach.The patient was undergoing treatment for a subdural bleed.The patient's blood flow was normal, and their vessel tortuosity was moderate.The patient was undergoing middle meningeal artery (mma) embolization to the right sided anterior middle meningeal artery branch.The coil was advanced without issue and successfully deployed within the mma branch.The instant detacher (id) was then placed onto proximal pusher wire and detached.Upon removing the pusher wire, it was noticed the axium prime coil was still attached.The coil was repositioned and detachment was retried, but still the coil would not detach.The physician then manually broke pusher wire segment to manually detach coil and it still would not detach.The coil was removed and a replacement coil was detached without issue.It was reported that 3 detachment attempts had been made with the first id, and 2 detachment attempts had been made with a second id.Two manual detachment attempts had also been attempted.It was stated that there were no issues with the id. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).It was stated the coil was hydrated vertically per fda guidelines,  ancillary devices include an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Equipment used: video inspection system (m-85519) with microscope, ruler (m-83361), camera (panasonic lumix dmc-zs5) document used: n/a as found condition: the axium prime coil was returned for evaluation within the outer carton; inside of a biohazard bag and a shipping box.There was no instant detachers returned with the coil.Damage location details: the implant coil was still attached to the pushwire.No damages were found with the implant coil.The coin located against the lumen stop.The break indicator (manual detachment location) was still intact.No bend was found on the pushwire.The pushwire found broken at the positive load indicator; indicative that manual detachment was attempted at this location.The ai and coupler tubing were found missing and not returned.No other anomalies were observed.Testing/analysis: the implant coil detached successfully by breaking the break indicator and pulled back the release wire (manual detachment location).No issue was observed during manual detachment.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil was still attached.However, the implant coil detached successfully by breaking the break indicator and pulled back the release wire (manual detachment location).The cause of the "non detachment" could not be determined.Since the ai and coupler tubing were not returned; therefore, mechanical detachment via this method could not be confirmed.In addition, any contribution of the ai and coupler tubing to the "non-detachment" issue could not be determined.*note: per the axium prime coil instructions for use (ifu): if the coil does not detach after 3 attempts, discard the i.D.(instant detacher) and replace with a new i.D.(instant detacher).Also, in the rare event that the coil does not detach, use the following steps for detachment.Grip the hypotube approximately 5 cm distal of the positive load indicator at the hypotube break indicator and bend the implant delivery pusher just distal to the hbi 180 degrees.Next straighten the pusher back, continue bending and straightening until the pusher tubing opens exposing the release element.Gently separate the proximal and distal ends of the open pusher.Then, under fluoroscopy, pull the proximal portion of the implant delivery pusher approximately 2-3 cm to confirm implant detachment per ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there were no issues noted prior to coil non-detachment.There was no pushwire damage observed after removal.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18610197
Report Number9612164-2024-00512
Device Sequence Number11379226
Product Code KRD
UDI-Device Identifier00847536020962
UDI-Public00847536020962
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-4-HX-ES
Device Catalogue NumberAPB-1.5-4-HX-ES
Device Lot Number227755126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer01/30/2024
04/02/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/26/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight68 KG